Separate names with a comma.
Discussion in 'Other Diabetic Medications' started by dookie, Feb 20, 2016.
Hi has anyone got any experience of this drug ?
Sorry jardiance dam spell checker
I just started it 2 days ago. It is is replace Lantus insulin. So far my glucose is super high. Not sure how long will it take to work. I experienced very bad hyperglycaemia. I am also on Glumatza metformin 1000 mg a day. What is your experience?
I've just been prescribed this medicine and can't find reliable info on it
Been on this drug for ten weeks now At first I was going to the toilet every 60 to 90 minutes when my blood sugars where very high they took about 4 weeks to bring my levels down and I am now averaging 7-10 and now can manage a few hours before going to the toilet. I have also found my urine gives of a very strong sweet like odour which seems to be worse during the night.
I have now started to get pains in my right hand side and my skin as started to itch as if I am starting to get hives. I will carry on taking these tablets to see how things go and will let you know. The good thing about these tablets is I have lost about 9lbs
Hi Folks . I took Dapagliflozin that belongs to the same group and is a simular Diabetic drug, and took it for a year. I lost 1 stone and 4 lbs and my HBA1C was reduced from 82 to 60 - But....... Suffered the side effects of Burning Urine and Thrush far too much that my Diabetologist stopped it.
I took the canagliflozin. It took 3 months to settle in . I cried with the horrific thrush as I'd just got rid of 2 and a half yrs of it in pregnancy and therafter. Stress I feel kept mine going on and on. A stressful birth then stressful period with an ill husband with an unsettled baby in 2 house moves.
Excellent bgs thou and lost 7lb which I regained on stopping because I had to increase insulin instead.
Well been taking it two weeks , seems to be ok bloods were 18.1 at the highest/ 12 the lowest but now the highest is 12 . Lowest 6 so fingers crossed. Seem to have lost 7 pounds in weight and my appetite seems to have lessoned because usually I'm always hungry .
I hope it works out for you @lyndawj . please let me know?
I am interested to hear how you get on with the drug too @lyndawj
I began taking the Dapagliflozin again (belongs to same group of drugs as the one you are on) I went back on it in January this year after been off it for 10 months.
It hasnt weakened your back @Liam1955 has it?
Its known for fractures and loss of bone density too!
Hi. My husband started this yesterday. After discussion with the diabetes nurse he started on 10mg in the morning instead of morning insulin, with the intention of keeping the evening insulin and monitoring bg levels. He is also on fairly low carb - around 50g. His BG dropped almost immediately from 12.5 ish to 10.2 ish in the same day. He wasn't able to have the night time insulin because of a dispensing problem but his sugars were about 9.2 which is lower than the insulin was doing anyway. Fasting BG today ,10.4 so we're hoping that will drop as his day passes. Really very hopeful for this. He was put on insulin whilst in hospital two/three weeks ago and since then gained all the weight/size he'd lost before hospital with low carb. He can't have insulin this evening again (small problem) and if numbers keep going down, we won't bother subsequently. Speaking to the nurse again at the end of the week and hoping that she will be pleasantly surprised. He's very thirsty but he is normally anyway. Maybe once his blood sugars are more normal and with him on low carb also this will be less of a problem?
Just keep in mind this drug can show lower bgs but acidketosis can still occur. Have you got anything to measure his ketones on?
I think this drug should come with a ketone meter. That's just my opinion.
If his hyper symptoms don't relieve on the lower bgs get him checked for acidketosis. Insist!
Thanks. I think his BG meter will check ketones but i will double check.
BG dropped to 7.6 now.
Forgot to mention I've been using a crutch since taking mine and a solicitor was interested in a case against them as my mobility has never been the same. So be warned!
Thanks for that information @ickihun
I already had back problems (just undiagnosed) before I started the Dapagliflozin.
Though now know after Bone Scan and MRI Scan I have Osteoarthritis and 2 Herniated Discs. But taking the Dapagliflozin does contribute to back pain unfortunately.
Scatica too like me then?
Diagnosed with pinched S1 where spine joins pelvis. That's why both effected, most days.
I'm hoping no arthritis but my whole family diagnosed early with osteoporosis, I don't mind being different, like only diabetic and none drinker of alcohol.
Most would be diabetic if they didn't drink so much. Ha ha. Vodka drinkers lower their hba1c, I've heard.
I should ditch my painkillers for vodka. Ha ha
Only weakness in spine started after canagliflozin.
Solicitors would have put a case together but I withdrew as I cannot sue the nhs. They need their money.
I've been on 10mg Jardiance since some time last autumn. The first many months were a thrushy nightmare, but that has stopped since going low carb. I've gained weight as well as lost weight while on Jardiance, so I don't assign anything weight related to the drug. Yes, my urine smells different. I don't know of any other side effects this drug has caused me, but I hope that they'll take me of it after my next appointment. After reading about all sorts of side effects in here, I do get the feeling that you can throw any drug at me without any short term negative consequences, though. I do consider myself lucky.
My doctor increased the dose to 25mg/day at the end of March as an alternative to going on insulin, but the next day I went low carb, and had halved my BG about a week later. After another couple of weeks I went back to my old doses, and the BG kept creeping downwards, so I'm not really sure it has much of an effect on my readings. I'm certain that my diet does.